Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 334, NWS Tallahassee, FL

July 22, 2015Calhoun County, Liberty County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 22, 2015, 4:32 PM CDT for Calhoun County, Liberty County, Florida. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2015, 4:32 PM CDT (21:32 UTC)
Expired
Jul 22, 2015, 5:15 PM CDT
In force
43 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Calhoun County, FL, Liberty County, FL

The radar

The Tallahassee radar (KTLH), 72 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 4:39 PM CDTTSTM WND DMG2 Ese Clarksville, FLTREE FELL ON A POWER LINE NEAR HWY 20 AND COUNTY ROAD 275.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 827 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
827 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

637 
WUUS52 KTAE 222132
SVRTAE
FLC013-077-222215-
/O.NEW.KTAE.SV.W.0334.150722T2132Z-150722T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
532 PM EDT WED JUL 22 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA...
  NORTHWESTERN LIBERTY COUNTY IN THE BIG BEND OF FLORIDA...

* UNTIL 615 PM EDT/515 PM CDT/

* AT 532 PM EDT /432 PM CDT/...THE NATIONAL WEATHER SERVICE HAS
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
  5 MILES WEST OF BLOUNTSTOWN...AND MOVING NORTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BLOUNTSTOWN...BRISTOL...SCOTTS FERRY...HUGH CREEK...TORREYA STATE
  PARK...RED OAK...OCHEESEE...MARYSVILLE...DURHAM...WOODS...NETTLE
  RIDGE...CLARKSVILLE...BLOUNTSTOWN AIRPORT...HENDERSON MILL...
  ESTIFFANULGA...SELMAN...MACEDONIA...FRINK...CHIPOLA AND SHARPSTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3025 8519 3049 8529 3061 8497 3060 8496
      3037 8485
TIME...MOT...LOC 2132Z 243DEG 7KT 3042 8515 

$$

38-GODSEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:56 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jul 22, 2:56 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
356 PM EDT WED JUL 22 2015

.Near Term [Through Tonight]...

The north Florida seabreeze fronts and a surface trough across
Georgia and Alabama have initiated two areas of scattered storms
this afternoon. Convection has been more robust across southeast
Alabama and southwest Georgia, with a few marginally severe
downburst signatures. Along the seabreeze, storms have been better
behaved, though the southeast Big Bend still has the potential to
see a few strong to severe storms with near 4000-5000 J/kg SBCAPE
and 35+ dTheta-E values. Further north into Alabama and Georgia a
similar environment exists, just slightly lower CAPE. The severe
threat will continue there as well.

As has been the case for the past few days, expect storms to wind
down in the late evening, with convection transitioning offshore
after midnight.

.Short Term [Thursday Through Friday Night]...

The ridge over the central plains will intensify as it moves east
through the period. At the surface a low will form on the coast of
the Carolinas. Increased moisture with this low will keep rain
chances slightly higher than climo. Highs will be slightly cooler,
in the low to mid 90s. Heat indices will be just below advisory
criteria in the 104-108 range.

.Long Term [Saturday Through Wednesday]...

On Saturday, a surface low will settle over central Florida. This
will lead to higher rain chances of 30-60%. This low will move
south on starting on Sunday and we will return to a more typical
summer pattern with PoPs ranging from 20-40%. Highs will be in the
low to mid 90s with lows in the mid 70s. Higher humidity will
keep heat indices in the 100-105 range.

&&

.Aviation...
[Through 18Z Thursday] As afternoon convection as evolved, it appears
the best chance for TSRA will be at DHN and ABY. In some cases
these storms may produce strong to severe downbursts. VFR will
prevail through the remainder of the TAF, with only patchy MVFR
within an hour of sunrise possible.

&&

.Marine...

Through Saturday winds will be moderate from the west and seas 2
to 4 feet. Starting Sunday winds will decrease and shift to the
east. There is a chance of thunderstorms through the period.

&&

.Fire Weather...

Scattered to numerous thunderstorms are expected the next several
days with fairly high relative humidity. Red flag conditions are
not expected. Lightning activity in storms in the next several
days is expected to be quite high.

&&

.Hydrology...

An active pattern will remain in place for the area through the
weekend with rainfall totals over the next 5 days of 1.5-2.5".
Since our area rivers are at normal or even low flow levels, this
is not expected to cause any widespread flooding. However,
depending on how storms develop, there may be enhanced chances for
localized flooding, particularly in the Florida Big Bend where
we've already seen several days with higher rainfall totals over
the past week.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   77  95  77  93  76 /  30  40  30  50  40
Panama City   81  88  80  87  80 /  20  40  30  40  40
Dothan        76  94  76  93  75 /  30  50  30  40  40
Albany        76  93  75  92  75 /  30  50  40  40  40
Valdosta      76  95  76  91  75 /  40  50  30  50  40
Cross City    77  92  77  90  76 /  30  40  30  50  50
Apalachicola  81  91  80  91  80 /  20  40  30  50  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY until 7 PM EDT /6 PM CDT/ this evening FOR Calhoun-
     Central Walton-Coastal Bay-Coastal Dixie-Coastal Franklin-
     Coastal Gulf-Coastal Jefferson-Coastal Taylor-Coastal
     Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-Inland
     Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-Inland
     Wakulla-Jackson-Lafayette-Leon-Liberty-Madison-North Walton-
     South Walton-Washington.

GA...HEAT ADVISORY until 7 PM EDT this evening FOR Baker-Ben Hill-
     Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
     Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
     Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.

AL...HEAT ADVISORY until 6 PM CDT this evening FOR Coffee-Dale-Geneva-
     Henry-Houston.

GM...NONE.
&&

NEAR TERM...HARRIGAN
SHORT TERM...WESTON
LONG TERM...WESTON
AVIATION...HARRIGAN
MARINE...WESTON
FIRE WEATHER...GODSEY
HYDROLOGY...MOORE

In the hours before

Local storm report, Jul 22, 3:20 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
420 PM EDT WED JUL 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     3 E TURNER CITY         31.59N 84.05W
07/22/2015                   DOUGHERTY          GA   911 CALL CENTER

            POWER LINES DOWN ALONG BRANCH ROAD.

&&

JLF
Local storm report, Jul 22, 3:29 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
429 PM EDT WED JUL 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     LIGHTNING        SW TURNER CITY          31.59N 84.11W
07/22/2015                   DOUGHERTY          GA   BROADCAST MEDIA

            LIGHTNING STRUCK A RESIDENCE ALONG BLAYLOCK STREET.

&&

JLF
Local storm report, Jul 22, 3:35 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
435 PM EDT WED JUL 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     3 NE CRESTWOOD          31.51N 83.94W
07/22/2015                   WORTH              GA   911 CALL CENTER

            POWER LINE DOWN NEAR THE INTERSECTION OF SPRING FLATS
            ROAD AND GREENLEAF ROAD.

&&

JLF
Local storm report, Jul 22, 3:58 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
458 PM EDT WED JUL 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     TSTM WND DMG     4 W DAWSON              31.77N 84.52W
07/22/2015                   TERRELL            GA   911 CALL CENTER

            TREES AND POWERLINES DOWN IN GRAVES, GA.

&&

JLF
Local storm report, Jul 22, 4:08 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
508 PM EDT WED JUL 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     WSW CRAWFORDVILLE       30.17N 84.38W
07/22/2015                   WAKULLA            FL   FIRE DEPT/RESCUE

            THREE POWER LINES DOWN ALONG BREAM FOUNTAIN ROAD.

0500 PM     TSTM WND GST     1 N CRAWFORDVILLE       30.19N 84.37W
07/22/2015  M58.00 MPH       WAKULLA            FL   FIRE DEPT/RESCUE

            58 MPH MEASURED GUST AT THE FIRE STATION.

&&

JLF
Local storm report, Jul 22, 4:28 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
528 PM EDT WED JUL 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     TSTM WND DMG     1 NNE GREENHEAD         30.51N 85.66W
07/22/2015                   WASHINGTON         FL   911 CALL CENTER

            POWER LINES DOWN AT HWY 77 AND MOSS HILL ROAD.

&&

JLF

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 2:15 AM CDTHeat AdvisoryTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more16 hr
Jul 22, 7:00 AM CDTSpecial Marine WarningTAE90 min
Jul 22, 4:01 PM CDTSevere Thunderstorm WarningTAEWakulla44 min
Jul 22, 4:11 PM CDTSevere Thunderstorm WarningTAEBay, Jackson, Washington32 min
Jul 22, 4:46 PM CDTSpecial Weather StatementTAEWakulla44 min
Jul 22, 4:57 PM CDTSevere Thunderstorm WarningTAEJackson33 min
Jul 22, 5:16 PM CDTSevere Thunderstorm WarningTAEMadison44 min
Jul 22, 5:56 PM CDTSevere Thunderstorm WarningTAEGadsden64 min
Jul 22, 6:13 PM CDTSevere Thunderstorm WarningTAELeon62 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.